A 34-year-old female asked:
Disclaimer

depo provera (medroxyprogesterone) shot, after sex lately i spot, dark brown mucus-like spotting yesterday, today it was red but went away. when i wipe its faint pink.why?

1 doctor answer
Dr. Rebecca Gray
13 years experience Obstetrics and Gynecology
Likely normal: Irregular spotting with depo-provera is a common side effect, but bleeding after sex can also be a sign of other problems, including cervical cancer. See your doctor to make sure and make sure to get regular pelvic exams and pap smears.
Answered on Sep 28, 2016

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month

Related questions:

A 26-year-old female asked:
Dr. Carline Louis-Jacques
32 years experience Obstetrics and Gynecology
Bleeding on depo: irregular bleeding is more common after the 1st shot, but can happen during this time for you. You didn't mention if you've stayed in the schedule fo ... Read More
A 25-year-old female asked:
Dr. Philip Miller
46 years experience Family Medicine
YES: Depo-Provera can cause bleeding during your routine cycle- a common side effect.
A 26-year-old female asked:
Dr. Shahid Rafique
43 years experience Internal Medicine
Spotting is common: Spotting is very common in the first few weeks after you start taking Depo Provera (medroxyprogesterone) injections. It is expected to resolve in comi ... Read More
4
4 thanks
A 23-year-old female asked:
Dr. Parul Krishnamurthy
33 years experience Obstetrics and Gynecology
Very unlikely: If you have been on the Depot Provera (medroxyprogesterone) schedule, pregnancy is very unlikely. Do a pregnancy test for peace of mind. Irregular ble ... Read More

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month